Paracetamol Dosage for Adults

Paracetamol is a common over-the-counter painkiller used to relieve pains, aches and fevers. Australians have relied on paracetamol since the 1950s for fast-acting pain relief, and it is available in different forms and products for both adults and children. Panadol, which contains paracetamol, can product provide fast, effective relief for common everyday pain, including headaches, migraine headaches, sore throat and dental pain.

How to Take Paracetamol Appropriately

Paracetamol is well tolerated and effective when used as directed, so it’s important to not take more than the recommended dose. Ask your pharmacist or doctor about using paracetamol if you are pregnant or breastfeeding. Paracetamol may be used during pregnancy and if you are breastfeeding but you should always consult with your doctor firsti.

Taking too much paracetamol can cause severe side effects in the event of an overdose. With that in mind, you must always read the dosage instructions on pack first.

You should always read the label before taking any medicine and only use it as directed on the label. It’s important to note that Panadol is for the temporary relief of pain and fever. If your symptoms persist, you should consult your healthcare professional for advice.

If you need further information regarding Panadol products in Australia, please call our INFOLINE (Freecall) Australia on 1-800-028-533.

For the correct paracetamol dosage for children, check our children’s Panadol dosage calculator.

Panadol Dosage Reference Guide

Panadol Product

Panadol Tablets

Each tablet contains 500mg paracetamol

Panadol Caplets With Optizorb Formulation

Each caplet contains 500mg paracetamol

Panadol Tablets With Optizorb Formulation

Each tablet contains 500mg paracetamol

Panadol Mini Caps

Each tablet contains 500mg paracetamol

Panadol Suppositories

Each suppository contains 500mg paracetamol

Panadol Extra Caplets

Each caplet contains 500mg paracetamol and 65mg caffeine

Panadol Rapid Soluble

Each tablet contains 500mg paracetamol

Panadol Rapid Caplets

Each caplet contains 500mg paracetamol

Panadol Rapid Handipak

Each caplet contains 500mg paracetamol

Panadol Osteo

Each caplet contains 665mg paracetamol

Panadol Cold & Flu + Decongestant

Each caplet contains 500mg paracetamol

Panadol Dosage

1 tablet

1-2 tablet(s)

1 caplet

1-2 caplet(s)

1 caplet

1-2 caplet(s)

1 tablet

1-2 tablet(s)

1 suppository

2 suppositories

1-2 caplet(s)

2 tablets dissolved in a glass of water at room temperature

1-2 caplet(s)

1-2 caplet(s)

2 caplets swallowed whole with water

1 tablet

1-2 tablet(s)

Age

7-12

12-Adult

7-12

12-Adult

7-12

12-Adult

7-12

12-Adult

10-12

12-Adult

12-Adult

12-Adult

12-Adult

12-Adult

12-Adult

7-12

12-Adult

How often can I take Panadol

Every 4-6 hours with water as required. Maximum 4 tablets in 24 hours.

Every 4-6 hours with water as required. Maximum 8 tablets in 24 hours.

Every 4-6 hours with water as required. Maximum 4 caplets in 24 hours.

Every 4-6 hours with water as required. Maximum 8 caplets in 24 hours.

Every 4-6 hours with water as required. Maximum 4 tablets in 24 hours.

Every 4-6 hours with water as required. Maximum 8 tablets in 24 hours.

Every 4-6 hours with water as required. Maximum 4 tablets in 24 hours.

Every 4-6 hours with water as required. Maximum 8 tablets in 24 hours.

Every 4-6 hours as required. Maximum 4 suppositories in 24 hours.

Every 4-6 hours as required. Maximum 8 suppositories in 24 hours.

Every 4-6 hours with water as required. Maximum 8 caplets in 24 hours.

Every 4-6 hours as required. Maximum 8 tablets in 24 hours.

Contains Phenylalanine. DO NOT USE this product if you are phenylketonuric.

Every 4-6 hours as required. Maximum 8 caplets in 24 hours.

Every 4-6 hours as required. Maximum 8 caplets in 24 hours.

Three times a day every 6-8 hours. Maximum of 6 caplets in 24 hours.

Three times a day every 6-8 hours. Maximum of 6 caplets in 24 hours.

Every 4-6 hours with water as required. Maximum 8 caplets in 24 hours.

When taking Panadol products, always follow the directions on the label and take the recommended dose. Do not be tempted to increase the paracetamol dosage or take other products containing paracetamol alongside Panadol products.

What to do in the event of an overdose

In the event of an overdose, ring the Poisons Information Centre (13 11 26) or go to your nearest emergency department immediately, even if you do not feel ill. The dangerous effects of an overdose and significant amounts of paracetamol on your liver can often be delayed, so act immediately.

If a person who has taken too much paracetamol is being seriously ill, including vomiting, loss of consciousness, drowsiness or seizures, dial triple zero (000) for an ambulance or take the person to the closest emergency department.

Always store Panadol products in a safe place, out of the reach of children.

 

SOURCES

Clicking any of the links below takes you to an external website that is independently operated and not managed by GSK. GSK assumes no responsibility for the content on the website. If you do not wish to leave this website, do not click on the links below.

i. Paracetamol: Practitioner fact sheet. Therapeutic Goods Administration. Australian Government Department of Health. https://www.tga.gov.au/alert/paracetamol-practitioner-fact-sheet .Accessed 10/16/2019.

ii.  Can I take paracetamol when I’m pregnant? NHS. https://www.nhs.uk/medicines/paracetamol-for-adults/ Accessed 09/24/2019.